{"year":"2018","ec_funded":1,"month":"09","publication_identifier":{"issn":["2010-3263"],"eissn":["2010-3271"]},"project":[{"grant_number":"338804","_id":"258DCDE6-B435-11E9-9278-68D0E5697425","call_identifier":"FP7","name":"Random matrices, universality and disordered quantum systems"}],"main_file_link":[{"url":"https://arxiv.org/abs/1802.05175","open_access":"1"}],"quality_controlled":"1","title":"Bounds on the norm of Wigner-type random matrices","date_published":"2018-09-26T00:00:00Z","citation":{"short":"L. Erdös, P. Mühlbacher, Random Matrices: Theory and Applications (2018).","mla":"Erdös, László, and Peter Mühlbacher. “Bounds on the Norm of Wigner-Type Random Matrices.” Random Matrices: Theory and Applications, 1950009, World Scientific Publishing, 2018, doi:10.1142/s2010326319500096.","ieee":"L. Erdös and P. Mühlbacher, “Bounds on the norm of Wigner-type random matrices,” Random matrices: Theory and applications. World Scientific Publishing, 2018.","ama":"Erdös L, Mühlbacher P. Bounds on the norm of Wigner-type random matrices. Random matrices: Theory and applications. 2018. doi:10.1142/s2010326319500096","chicago":"Erdös, László, and Peter Mühlbacher. “Bounds on the Norm of Wigner-Type Random Matrices.” Random Matrices: Theory and Applications. World Scientific Publishing, 2018. https://doi.org/10.1142/s2010326319500096.","ista":"Erdös L, Mühlbacher P. 2018. Bounds on the norm of Wigner-type random matrices. Random matrices: Theory and applications., 1950009.","apa":"Erdös, L., & Mühlbacher, P. (2018). Bounds on the norm of Wigner-type random matrices. Random Matrices: Theory and Applications. World Scientific Publishing. https://doi.org/10.1142/s2010326319500096"},"doi":"10.1142/s2010326319500096","type":"journal_article","article_number":"1950009","author":[{"id":"4DBD5372-F248-11E8-B48F-1D18A9856A87","full_name":"Erdös, László","last_name":"Erdös","orcid":"0000-0001-5366-9603","first_name":"László"},{"first_name":"Peter","last_name":"Mühlbacher","full_name":"Mühlbacher, Peter"}],"status":"public","external_id":{"isi":["000477677200002"],"arxiv":["1802.05175"]},"date_updated":"2023-09-19T14:24:05Z","oa_version":"Preprint","article_processing_charge":"No","isi":1,"user_id":"c635000d-4b10-11ee-a964-aac5a93f6ac1","department":[{"_id":"LaEr"}],"publisher":"World Scientific Publishing","day":"26","scopus_import":"1","_id":"5971","oa":1,"publication":"Random matrices: Theory and applications","language":[{"iso":"eng"}],"publication_status":"published","date_created":"2019-02-13T10:40:54Z","abstract":[{"lang":"eng","text":"We consider a Wigner-type ensemble, i.e. large hermitian N×N random matrices H=H∗ with centered independent entries and with a general matrix of variances Sxy=𝔼∣∣Hxy∣∣2. The norm of H is asymptotically given by the maximum of the support of the self-consistent density of states. We establish a bound on this maximum in terms of norms of powers of S that substantially improves the earlier bound 2∥S∥1/2∞ given in [O. Ajanki, L. Erdős and T. Krüger, Universality for general Wigner-type matrices, Prob. Theor. Rel. Fields169 (2017) 667–727]. The key element of the proof is an effective Markov chain approximation for the contributions of the weighted Dyck paths appearing in the iterative solution of the corresponding Dyson equation."}]}